Document Detail


Take my breath away: a case of lactic acidosis in an asthma exacerbation.
MedLine Citation:
PMID:  21722560     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
AbstractA 36-year-old male with a history of chronic asthma presented to an emergency department with shortness of breath consistent with an asthma exacerbation. He had persistent tachypnea following inhaled bronchodilator treatment; thus, the workup and differential diagnosis were expanded. He was found to have a mixed respiratory alkalosis and metabolic acidosis with elevated serum lactate without an obvious cause and was admitted to hospital. His case was reviewed, and the lactic acidosis was thought to be caused by inhaled β2-agonist use. Emergency physicians should be aware of the potential side effects of inhaled β2-agonists as lactic acidosis may complicate clinical assessment and management of asthma exacerbations and lead to unnecessary and potentially dangerous escalations in therapy.
Authors:
-
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  CJEM : Canadian journal of emergency medical care = JCMU : journal canadien de soins médicaux d'urgence     Volume:  13     ISSN:  1481-8035     ISO Abbreviation:  CJEM     Publication Date:  2011 Jul 
Date Detail:
Created Date:  2011-07-04     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  100893237     Medline TA:  CJEM     Country:  United States    
Other Details:
Languages:  eng     Pagination:  284-8     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Steroids for patients in septic shock: the results of the CORTICUS trial.
Next Document:  Data standards in diabetes patient registries.